Hello everyone... My brief story.. Since I was 16 years old I will have bouts of obsessive compulsive disorder ( only obsessions) they will go away on their own so i never took meds. Then in 2009 I experienced the strongest obsessions ever in my life, they were what If i hurt someone or hurt myself.. Never had any intention of doing neither.. But yet they were very distressing. So i realized i needed a psychologist and a psychiatrist because I believe there is a cure for everything. I never took my therapy serious as I was overwhelmed with those thoughts. I was prescribed fluoxetine and I started at a low dose. I was quite skeptical at first, as my obsessions felt more intense, and anxiety levels rose and there was nothing I can do to seek comfort. Then all of the sudden they disappeared. My mind was at ease. I was very happy as I got back to my life and was enjoying every second of it. Then like a dummy i told myself, man i feel really good.. Been without any intrusive thoughts for years now. So i stopped taking the medicine the way I wS suppose to... My last refill was for february and it was a thirty day supply. I still have 8 pills left. My point of the story is that I was taking 20 mg of fluoxetine then suddenly stopped taking it the way I was suppose to. Example, i would take it for three days then stop for a month, take one and skip three days.. I was taking it irregular. Now I am having symptoms again of anxiety. I have been taking it for about week an half consistently... But now I cant sleep, my anxiety is elevated, i fear that I cant sleep. Im sweating more, loss my appetite... Does this mean that my body is getting used to the drug again? Im pretty sure it left my system at the concentration that it was at when I was feeling good. Is my body building it up again? I never experienced these side effects from the medicine when i began taking it the first time. Ohh, and I dont have access to my psychologist or psychiatrist anymore since I graduated from the university... Im a taking 20mg around 10pm... I know this medicine will work for me, as it did in the past... But i don't know how much longer I can tolerate these symptoms... Suggestions?
You are going to experience side effects for a few weeks because you weren't taking it consistently. Never decide to stop a pill because you fell better. You feel better because of the pill. This applies to many medications, and you should always discuss any change with your dr.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jan 2010 • 2 answers
Posted 19 Jul 2010 • 10 answers
Posted 25 Jun 2011 • 7 answers
Posted 4 Feb 2014 • 5 answers
Posted 3 Jul 2014 • 1 answer